MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER PROVENA 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER PROVENA 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter kink is confirmed but the exact cause remains unknown.One x-ray image sample of a powerpicc catheter was provided for evaluation.The catheter appears to be inserted within the patient¿s arm.The molded wing hub is partially visible.The catheter extending from the hub appears to twist with itself creating a kinked region.The catheter appears to be bunched together forming an ¿n¿ shape creating two kinked regions.Based on the information provided, possible contributing factors include placement location, securement method, and patient anatomy.Since a kink appears to be visible in the x-ray image provided, the complaint is confirmed but the exact cause remains unknown at this time.A lot history review (lhr) of refn0795 showed one other similar product complaint(s) from this lot number.The complaints for this lot number refn0795 have been reported from the same facility.
 
Event or Problem Description
It was reported that the picc kinked.The picc was placed in the left arm.It was stated that the patient had a larger arm.Add info rcvd 05/24/2021: was there patient harm reported?: no.

Brand Name
POWERPICC SOLO CATHETER PROVENA 5F TL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11980050
Report Number3006260740-2021-02289
Device Sequence Number1085788
Product Code LJS
UDI-Device Identifier00801741163296
UDI-Public(01)00801741163296
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000869
Device Lot NumberREFN0795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight272